I have TMJ and have been receiving masseter Botox injections for a year. My face starts decreasing in swelling within hours, but about 2 weeks after treatment I have bizarre swelling in areas just outside the injected sites. Injection sites are in the lateral and medial masseter, and right below my cheekbones. The swelling always seems to occur near the platysma/depressor anguli oris muscles. My docs told me they'd never seen anything like it. Could you please help me figure this out?
Bruising or small hematomas may happen after masseter injections. These resolve over time. Injections of the superficial head only may cause the deep head to bow outwards and give the impression of swelling. Follow up with your provider is recommended.
These answers are for educational purposes and should not be relied upon as
a substitute for medical advice you may receive from your physician. If you
have a medical emergency, please call 911. These answers do not constitute
or initiate a patient/doctor relationship.